Electron. J. Diff. Equ., Vol. 2012 (2012), No. 98, pp. 1-22.

Nonlinear fractional differential equations and inclusions of arbitrary order and multi-strip boundary conditions

Bashir Ahmad, Sotiris K. Ntouyas

We study boundary value problems of nonlinear fractional differential equations and inclusions of order $q \in (m-1, m]$, $m \ge 2$ with multi-strip boundary conditions. Multi-strip boundary conditions may be regarded as the generalization of multi-point boundary conditions. Our problem is new in the sense that we consider a nonlocal strip condition of the form:
 x(1)=\sum_{i=1}^{n-2}\alpha_i \int^{\eta_i}_{\zeta_i} x(s)ds,
which can be viewed as an extension of a multi-point nonlocal boundary condition:
 x(1)=\sum_{i=1}^{n-2}\alpha_i x(\eta_i).
In fact, the strip condition corresponds to a continuous distribution of the values of the unknown function on arbitrary finite segments $(\zeta_i,\eta_i)$ of the interval $[0,1]$ and the effect of these strips is accumulated at $x=1$. Such problems occur in the applied fields such as wave propagation and geophysics. Some new existence and uniqueness results are obtained by using a variety of fixed point theorems. Some illustrative examples are also discussed.

Submitted May 20, 2012. Published June 12, 2012.
Math Subject Classifications: 26A33, 34A60, 34B10, 34B15.
Key Words: Fractional differential inclusions; integral boundary conditions; existence; contraction principle; Krasnoselskii's fixed point theorem; Leray-Schauder degree; Leray-Schauder nonlinear alternative; nonlinear contractions.

Show me the PDF file (337 KB), TEX file, and other files for this article.

Bashir Ahmad
Department of Mathematics, Faculty of Science
King Abdulaziz University
P.O. Box 80203, Jeddah 21589, Saudi Arabia
email: bashir_qau@yahoo.com
Sotiris K. Ntouyas
Department of Mathematics
University of Ioannina
451 10 Ioannina, Greece
email: sntouyas@uoi.gr

Return to the EJDE web page